Alert archive / Washington / Frost Advisories in 2018
Frost Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this frost advisory at Oct 13, 2018, 2:50 PM PDT for 4 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 14, 2018, 2:00 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 2:50 PM PDT (21:50 UTC)
- In effect from
- Oct 14, 2018, 2:00 AM PDT
- Expired
- Oct 15, 2018, 8:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA
The radar
The Spokane radar (KOTX), 102 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WWUS76 KOTX 132150 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 250 PM PDT Sat Oct 13 2018 ...Windy Okanogan Valley and into Moses Lake Area Today... ...Frost Sunday morning and again Monday morning... .Gusty wind will continue down the Okanogan Valley and over the Waterville Plateau and Moses Lake Area until late evening. Wind will decrease overnight and allow for cooler temperatures favoring frost formation Sunday morning and again Monday morning. IDZ026-WAZ032-041-140600- /O.NEW.KOTX.FR.Y.0001.181014T0900Z-181015T1500Z/ Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area- 250 PM PDT Sat Oct 13 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 8 AM PDT MONDAY... The National Weather Service in Spokane has issued a Frost Advisory...which is in effect from 2 AM Sunday to 8 AM PDT Monday. * Temperatures...Lows in the lower to mid 30s Sunday morning and again Monday morning. * Timing...Sunday morning and again Monday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Locations...Lewiston, Lapwai, Peck, Culdesac, Gifford, Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, and Cashmere. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WAZ034-043-044-140500- /O.EXT.KOTX.WI.Y.0006.000000T0000Z-181014T0500Z/ Moses Lake Area-Okanogan Valley-Waterville Plateau- 250 PM PDT Sat Oct 13 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * Winds...North 15 to 30 mph with gusts up to 40 mph. * Timing...Now until 10 PM PDT this evening. * Impacts...Winds will make travel difficult for high profile vehicles, especially on Highway 2. Outdoor objects may also be blown around. * Locations...Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, Waterville, Mansfield, Moses Lake, Ephrata, Othello, and Quincy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds will cause travel difficulties ...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
520 WWUS76 KOTX 140313 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 813 PM PDT Sat Oct 13 2018 ...Frost Sunday morning and again Monday morning... .Decreased winds tonight will allow for cooler temperatures favoring frost formation Sunday morning and again Monday morning. WAZ034-043-044-140415- /O.CAN.KOTX.WI.Y.0006.000000T0000Z-181014T0500Z/ Moses Lake Area-Okanogan Valley-Waterville Plateau- 813 PM PDT Sat Oct 13 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Spokane has cancelled the Wind Advisory. Wind has decreased below advisory criteria and expected to remain below it through tonight therefore the wind advisory has been cancelled. $$ IDZ026-WAZ032-041-141400- /O.CON.KOTX.FR.Y.0001.181014T0900Z-181015T1500Z/ Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area- 813 PM PDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO 8 AM PDT MONDAY... * Temperatures...Lows in the lower 30s. Sunday morning and again Monday morning. * Timing...Sunday morning and again Monday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Locations...Lewiston, Lapwai, Peck, Culdesac, Gifford, Wenatchee, Chelan, Entiat, Cashmere, Clarkston, and Pomeroy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
725 WWUS76 KOTX 140511 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1011 PM PDT Sat Oct 13 2018 ...Frost Sunday morning and again Monday morning... .Clearing skies and decreasing wind will allow for cooler temperatures favoring frost formation Sunday morning and again Monday morning. IDZ026-WAZ032-041-141500- /O.CON.KOTX.FR.Y.0001.181014T0900Z-181015T1500Z/ Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area- 1011 PM PDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO 8 AM PDT MONDAY... * Temperatures...Lows in the upper 20s and lower 30s Sunday morning and again Monday morning. * Timing...Sunday morning and again Monday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
159 WWUS76 KOTX 140955 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 255 AM PDT Sun Oct 14 2018 ...Frost this morning and again Monday morning... .Clearing skies and decreasing wind will allow for cooler temperatures favoring frost formation this morning and again Monday morning. IDZ026-WAZ032-041-150000- /O.CON.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/ Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area- 255 AM PDT Sun Oct 14 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * Temperatures...Lows in the upper 20s and lower 30s each morning. * Timing...This morning and again Monday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
390 WWUS76 KOTX 141627 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 927 AM PDT Sun Oct 14 2018 ...Frost again Monday morning... .Clearing skies and decreasing wind will allow for cooler temperatures favoring frost formation again Monday morning. IDZ026-WAZ032-041-151500- /O.CON.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/ Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area- 927 AM PDT Sun Oct 14 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * Temperatures...Highs in the mid 50s. Lows in the lower 30s. * Timing...early Monday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
930 WWUS76 KOTX 151134 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 434 AM PDT Mon Oct 15 2018 ...Frost again this morning... .Clearing skies and decreasing wind will allow for cooler temperatures favoring frost formation. IDZ026-WAZ032-041-151500- /O.CON.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/ Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area- 434 AM PDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * Temperatures...In the lower 30s. * Timing...Through 8 am this morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
153 WWUS76 KOTX 151454 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 754 AM PDT Mon Oct 15 2018 IDZ026-WAZ032-041-151600- /O.EXP.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/ Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area- 754 AM PDT Mon Oct 15 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Temperatures will warm through the 30s this morning and the threat for freezing temperatures and frost has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:36 PM PDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 13, 12:36 PM PDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1236 PM PDT Sat Oct 13 2018
.UPDATE...
Added showers to the forecast over the Northeast Mtns and the
Idaho Panhandle through the rest of today.
&&
.SYNOPSIS...
Breezy to windy north winds are expected today across central
Washington. Next week will feature a prolonged period of dry and
mild weather. Look for chilly overnight temperatures and mild
mainly sunny days through the end of next week.
&&
.DISCUSSION...
There is just enough moisture for isolated shower activity over
the Northeast Mtns and over the Idaho Panhandle. The heating of
the day is also resulting in a destabilizing atmosphere with a -28
Celsius cold pool aloft at 500 mbs. /SVH
&&
.AVIATION...
18Z TAFS: A tight pressure gradient across the Okanogan Valley
will result in gusty winds at KOMK, KEPH and KMWH with gusts
between 30-40 kts through the afternoon. Residual moisture over
the Idaho Panhandle will also produce stratocumulus with very
light rain shower possible in the early afternoon hours. The
gradient will weaken through the afternoon with light winds
expected overnight. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 32 55 34 58 36 / 10 10 0 0 0 0
Coeur d'Alene 53 29 53 32 58 34 / 10 10 0 0 0 0
Pullman 53 28 53 31 58 36 / 10 10 0 0 0 0
Lewiston 58 34 57 36 62 39 / 10 0 0 0 0 0
Colville 58 29 58 31 61 32 / 0 0 0 0 0 0
Sandpoint 53 28 53 31 56 33 / 20 10 0 0 0 0
Kellogg 49 28 51 31 55 32 / 20 10 0 0 0 0
Moses Lake 64 29 59 31 62 33 / 0 0 0 0 0 0
Wenatchee 63 37 58 41 61 40 / 0 0 0 0 0 0
Omak 63 33 59 37 63 38 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory until 6 PM PDT this evening for Moses Lake Area-
Okanogan Valley-Waterville Plateau.
&&Hazardous weather outlook, Oct 13, 10:22 AM PDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 1022 AM PDT Sat Oct 13 2018 WAZ034-043-044-141730- Moses Lake Area-Okanogan Valley-Waterville Plateau- 1022 AM PDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Breezy to windy northerly winds will prevail today. This may cause issues for travelers and any high profile vehicle along Highway 2 and Interstate 90 between Ritzville and Vantage. Outdoor enthusiasts are asked to use caution as the winds will allow outdoor objects to be blown around. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time. IDZ001>004-026-027-WAZ031>033-035>038-041-042-141730- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- 1022 AM PDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:03 AM PDT | Wind Advisory | OTX | Adams, Douglas, Grant, Okanogan | 18 hr |
Nearby
Frost Advisories in Washington, 2018Frost Advisories in Idaho, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.